Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 248, NWS Nashville, TN

July 29, 2000Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2000, 1:49 PM CDT for Sumner County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2000, 1:49 PM CDT (18:49 UTC)
Expired
Jul 29, 2000, 2:15 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Sumner County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 291851
SVRBNA
TNC165-291915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SUMNER COUNTY IN TENNESSEE

* UNTIL 215 PM CDT

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED A SEVERE THUNDERSTORM NEAR OAK GROVE...MOVING 
  NORTHEAST AT 20 MPH.

* THIS STORM WILL AFFECT AREAS BETWEEN SUGAR GROVE...OAK GROVE
  AND WESTMORELAND BY 215 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:00 AM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 29, 10:00 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CDT SAT JUL 29 2000

WILL UPDATE FCST TO TAKE OUT MENTION OF "MORNING" AND "MAINLY
AFTERNOON". OTHERWISE, CURRENT ZFP APPEARS TO BE HUMMING ALONG RATHER
NICELY.

KOHX SHOWING SOME SCTD SHOWERS DEVELOPING OVER WESTERN PARTS OF OUR
AREA. MSAS SHOWS GOOD INSTABILITY AND SFC MOISTURE CONVERGENCE OVER
SOUTHWESTERN TENNESSEE. STEERING CURRENTS (700-500MB) ARE OUT OF THE
WEST AROUND 20KTS, SO ANY SHOWERS AND STORMS THAT FORM OVER WESTERN
TN TDY WILL DEFINITELY HAVE AN EYE ON OUR CWA. IN ADDITION, 300MB
12Z ANALYSIS SHOWS AN AREA OF GOOD DIFFLUENCE ACROSS OUR NWRN
COUNTIES, INDICATING AN ENHANCED POTENTIAL FOR SCTD-NUMEROUS AFTERNOON
TSTMS WITH LOCALLY HEAVY RAINFALL.

12Z BNA SOUNDING STATS:   LI -4,  PWA 1.72 IN,  TOTAL TOTALS 48,

                          CONVECTIVE TEMP 86-88 DEGS,

                          700MB WIND 235/21,  VIL OF THE DAY 56 KG/M2

.BNA...NONE.
19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:35 PM CDTSevere Thunderstorm WarningOHXCumberland25 min
Jul 29, 5:02 PM CDTSevere Thunderstorm WarningOHXCumberland28 min
Jul 29, 5:18 PM CDTSevere Thunderstorm WarningOHXWayne27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.